Hail, Oneida
- When
- July 11, 3:55 PM CST
- Where
- Oneida County, Rhinelander
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.630, -89.420
One inch diameter hail was reported in the city of Rhinelander.
Thunderstorms that passed through northern Wisconsin produced large hail at Rhinelander.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that passed through northern Wisconsin produced large hail at Rhinelander.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 11, 1:50 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT WED JUL 11 2007 .SYNOPSIS...LITTLE CHG IN THE LCN OF THE LARGE SCALE FEATURES EXPECTED DURING MUCH OF THE FCST PERIOD. RIDGE WL REMAIN OVER THE ROCKIES WITH DOWNSTREAM TROF POSN OVER THE LOWER GREAT LAKES. THE PATTERN WL AMPLIFY EARLY IN THE FCST...THEN SLOWLY DEAMPLIFY THEREAFTER. A LITTLE PROGRESSION POSSIBLE LATE...THROUGH MODELS NOT IN GOOD AGREEMENT WITH THAT. TEMPS WL START OUT BLO NORMAL...THEN WARM BACK TO AOA NORMAL LEVELS AS THE FLOW FLATTENS. SCT PCPN EXPECTED EARLY AS UPR TROF SHARPENS OVER THE AREA...THOUGH TOTAL AMNTS NOT LIKELY TO BE VERY HIGH AS NWLY UPR FLOW WL KEEP VERY HUMID AIR/SIG MOISTURE WELL S OF THE AREA. PCPN CHCS IN LATER PERIODS TOUGH TO GAUGE. && .SHORT TERM...TNGT AND THU. INSTABILITY UNDER DEEPENING UPR TROF COMBINED WITH SHRTWV DIGGING SE ACRS THE AREA WL RESULT IN SCT TSRA INTO THE EVENING. COLD TEMPS ALOFT AND FAIRLY STEEP LAPSE RATES VERY FAVORABLE FOR HAIL. WL PROBABLY GET QUITE A BIT OF PEA-SIZED HAIL WITH THE STORMS...AND HAIL COULD EVEN APPROACH/ REACH SVR CRITERIA WITH A FEW OF THE STRONGEST STORMS. LOOKS LIKE A LULL IN THE PCPN AFTER MIDNIGHT AS THE SHRTWV PASSES OFF TO THE E AND LOWER LEVELS STABILIZE. ANOTHER SHRTWV SHOULD RESULT IN ANOTHER ROUND OF SHRA/TSRA TOMORROW. THINGS MAY GET GOING A LITTLE EARLIER...SO DID NOT GET TOO SPECIFIC WITH TIMING OF PCPN CHC IN THE GRIDS. 850 MB TEMPS PROGGED TO BE SIG COOLER THAN TDA...AND PROBABLY ONLY 5-6C OVER THE N. PULLED BACK MAX TEMPS CLOSER TO COOLER 12Z MET GUID. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. OVERALL NO MAJOR CHANGES TO PREVIOUS FORECAST. LARGE SCALE PATTERN THIS PERIOD GENERALLY DOMINATED BY LONGWAVE TROUGH OVER THE EASTERN CONUS AND RIDGE OVER THE INTERMOUNTAIN WEST. WESTERN GREAT LAKES LOOKS TO BE LOCKED INTO NORTHWEST FLOW REGIME WITH GENERALLY WEAK WEATHER SYSTEMS TRAVERSING THE AREA. TEMPERATURES EXPECTED TO BE GENERALLY AT OR PERHAPS A BIT BELOW NORMAL INTO THE WEEKEND...WITH A GRADUAL WARMUP STARTING EARLY NEXT WEEK AND CONTINUING INTO MIDWEEK. EARLY IN THE EXTENDED...WEAK WEATHER SYSTEM SHOULD EXIT THE AREA BY THURSDAY EVENING. ANY LINGERING SHOWERS SHOULD BE GONE BY MID EVENING. EXPECT DRY DAY ON FRIDAY BEFORE NEXT WEAK SYSTEM APPOACHES BY LATE FRIDAY NIGHT INTO SATURDAY. MODELS GENERALLY SIMILAR ON TIMING OF THIS FEATURE ACROSS THE FORECAST AREA SATURDAY INTO SATURDAY NIGHT. LOOKS LIKE FRONT SHOULD BE SHOVED FAR ENOUGH SOUTH TO KEEP THINGS DRY FOR SUNDAY. LOWERED MAX TEMPS A BIT ON SUNDAY WITH NORTHERLY BNDRY LAYER FLOW. NEXT SYS QUICKLY APPROACHES FORECAST AREA SUNDAY NIGHT. LOOKS LIKE ASSOCIATED FRONTAL BOUNDARY TO HANG AROUND THE WESTERN GREAT LAKES REGION THROUGH THE FIRST HALF OF THE WEEK...THUS CONTINUED LOW CHANCE POPS INTO WEDNESDAY. GIVEN UNCERTAINLY IN BOUNDARY LOCATION EARLY NEXT WEEK TEMPS WILL BE TRICKY. LEANED MORE TOWARD ECMWF/GFS ENSEMBLE MEAN...WITH FRONTAL BOUNDARY MOST LIKELY TRAVERSING THE NORTHERN CWA...THUS BUMPED UP TEMPERATURES A FEW DEGREES ESPECIALLY ON TUESDAY. && .AVIATION...ADDED SMALL HAIL TO THE TAF FOR RHI GIVEN THE VERY FAVORABLE CONDITONS FOR HAIL. PCPN CHCS WL PROBABLY COVER A LARGER PERIOD THAN INDICATED IN TAF TEMPO GROUPS...BUT TRIED TO PICK THE MOST LIKELY TIME OF OCCURRENCE TO INCLUDE IN TAFS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ESB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 336 PM CDT WED JUL 11 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 336 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTH THIS EVENING...WITH ISOLATED THUNDERSTORMS ACROSS CENTRAL AND EAST- CENTRAL WISCONSIN. CONDITIONS ARE VERY FAVORABLE FOR HAIL... SO SMALL HAIL IS POSSIBLE WITH ANY OF THE STORMS. A FEW OF THE STORMS ACROSS THE NORTH MAY BE STRONG ENOUGH TO PRODUCE HAIL TO 1/2 INCH IN DIAMETER AND BRIEF GUSTY WINDS. THE STORMS WILL DIMINISH TO MAINLY SHOWERS AROUND SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE REMAINDER OF THE PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL NOT BE NECESSARY. BUT ANY SPOTTERS OBSERVING HAIL SHOULD FORWARD A REPORT OF THE HAIL SIZE TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-564-121830- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 336 PM CDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS DURING THE EVENING COULD GENERATE LOCALLY GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE PERIOD...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
The Green Bay radar (KGRB), 162 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 hail. Local standard time, as filed.
One inch diameter hail was reported in the city of Rhinelander.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48512.